MAUDE Adverse Event Report: CAREFUSION, INC PLEURX DRAINAGE KIT 500ML 10/CS; APPARATUS, SUCTION, PATIENT CARE

CAREFUSION, INC PLEURX DRAINAGE KIT 500ML 10/CS; APPARATUS, SUCTION, PATIENT CARE
Model Number 50-7500B
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/22/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4) initial emdr submission.A follow up emdr will be submitted if additional information becomes available.(b)(4).
 
Event or Problem Description
It was reported by the customer that the tip of the drainage device broke off upon insertion.Verbatim: patient had a pleur-x catheter placed yesterday for malignant effusion.I assessed the catheter this morning and found the insertion site patent.I attempted to access the pleur-x catheter with a standard pleur-x access and drainage kit and the tip of the drainage device broke off immediately upon insertion into the access valve of the pleur-x catheter.The access valve of the pleur-x catheter also became cracked when the tip of the drainage device snapped off.Pleural fluid at this point was beginning to flow freely from the pleur-x catheter, so the blue emergency clamp was placed onto the tubing of the pleur-x and a tegaderm was wrapped around the access valve (the cap cannot be placed on the valve correctly due to the crack in the plastic of the valve).Dr.(b)(6) (the interventional radiologist) who placed the catheter, dr.(b)(6) (my attending physician), the patient and his partner abigail were all made aware of the incident as soon as it occurred.
 
Event or Problem Description
It was reported by the customer that the tip of the drainage device broke off upon insertion.Verbatim: patient had a pleur-x catheter placed yesterday for malignant effusion.I assessed the catheter this morning and found the insertion site patent.I attempted to access the pleur-x catheter with a standard pleur-x access and drainage kit and the tip of the drainage device broke off immediately upon insertion into the access valve of the pleur-x catheter.The access valve of the pleur-x catheter also became cracked when the tip of the drainage device snapped off.Pleural fluid at this point was beginning to flow freely from the pleur-x catheter, so the blue emergency clamp was placed onto the tubing of the pleur-x and a tegaderm was wrapped around the access valve (the cap cannot be placed on the valve correctly due to the crack in the plastic of the valve).Dr.(b)(6) (the interventional radiologist) who placed the catheter, dr.(b)(6) (my attending physician), the patient and his partner (b)(6) were all made aware of the incident as soon as it occurred.
 
Additional Manufacturer Narrative
(b)(4) follow-up emdr for device evaluation: no photos or physical samples that display the reported condition were available for investigation.A device history review could not be completed as no batch number was provided.Based on the available information we are not able to identify a root cause at this time.Should you experience any problems with our product, examination of the product involved may provide clarification as to the cause for the reported failure.Complaints received for this device and reported condition will continue to be tracked and trended.Our quality team regularly reviews the collected data for identification of emerging trends.Based on no sample, the investigation concluded, bd was not able to verify the indicated failure.H3 other text : see manufacturer narration.

Brand Name
PLEURX DRAINAGE KIT 500ML 10/CS
Common Device Name
APPARATUS, SUCTION, PATIENT CARE
Manufacturer (Section D)
CAREFUSION, INC
zona franca las americas
santo domingo
Manufacturer (Section G)
CAREFUSION, INC
zona franca las americas
santo domingo
Manufacturer Contact
anna wehrheim
75 n. fairview drive
vernon hills, IL 60061
8015652341
MDR Report Key15327036
Report Number9680904-2022-00031
Device Sequence Number6484887
Product Code DWM
UDI-Device Identifier10885403090714
UDI-Public(01)10885403090714
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
K160450
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/19/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number50-7500B
Device Catalogue Number50-7500B
Device Lot NumberUNKNOWN
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/15/2022
Supplement Date Received by Manufacturer09/19/2022
Initial Report FDA Received Date08/31/2022
Supplement Report FDA Received Date09/19/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown